Pennsylvania, 2007

Wildfire in Pennsylvania, March 11, 2007

March 11, 2007 · NWS PHI · 1 event in 1 county or zone

S. Route 422 in Lower Pottsgrove Township during the afternoon of the 11th.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A brush fire charred about five acres of land off of U.S. Route 422 in Lower Pottsgrove Township during the afternoon of the 11th. It took fire fighters from five different crews about an hour and a half to extinguish the fire. Gusty northwest to north winds helped quicken the spread of the fire. The peak wind gusts for the 11th included 29 mph at the Philadelphia International Airport and 26 mph in Reading.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 11, 2:15 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 11, 2:15 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT SUN MAR 11 2007

.OVERVIEW...

AS MY ES(STEAMED)COLLEAGUE WROTE IN HIS EARLIER DISCUSSION, HE
REALLY PULLED A ROCK WITH MAX TEMPS YDA. WELL, HE MAY NOT BE HAPPY
BUT IM SURE THERE ARE MILLIONS OF TERMITES IN THE SERENGETI PLAINS
BUSTING A GUT OVER IT FROM THEIR NOT SO IVORY TOWERS, IN FACT THEY
THINK ITS A REAL GAS. DURING THE SEASONAL CHANGES AND THE PRESENCE
OF CLOUDS, IT MAKES THE FCST DIFFICULT ESP WHEN YOURE ON THE LOW
SIDE AND THE CLOUDS BREAK ALLOWING THE TEMPS TO SOAR. BUT AS OUR
BOVINE FRIENDS KNOW, WHEN IT COMES TO TEMPERATURES, A ROLLING COW
CHIP CARRIES NO MOS. SO, NOW IM BACK IN THE HOT SEAT, AND NOT
BECAUSE OF GLOBAL WARMING. IN FACT, IT WAS ALL JUST A BUNCH OF HOT
AIR SATURDAY. BUT INSTEAD OF FEELING LIKE A REAL HOCKEY PUCK, WE CAN
START MEASURING THE SUCCESS OF OUR TEMPERATURE FORECAST BY THE
LENGTH OF THE HOCKEY STICK

AND SPEAKING OF HOT AIR, MEMBERS OF GEBA, HOT AIR BALLOONIST,
GATHERED AT RUTGERS YESTERDAY FOR THEIR ANNUAL SAFETY SEMINAR
THAT I PARTICIPATED IN. TODAY HOWEVER, IS NOT A GOOD DAY TO BALLOON.

&&

.SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...

WHAT A NICE DAY IT IS TURNING OUT TO BE, EVEN THOUGH THE
TEMPERATURES ARE ON THE COOL SIDE AND THE DEWPOINTS IN THE 20S.
MUST BE THAT EXTRA HOUR OF DAYLIGHT TODAY. THE WIND ON THE OTHER
HAND IS BACK TO GUSTING TO 25 AND 30 MPH. ON 12 DAYS IN JAN THE PEAK
GUSTS WAS OVER 30 MPH AND 14 DAYS IN FEBRUARY. SO FAR IN MARCH 6
DAYS OVER 35 MPH.

COLD AIR ADVECTION IS GENERATING SOME LO CLDS FROM THE NORTH WHICH
MAY EXTEND DOWN TO PHL BEFORE 4 PM. SOME OF THE CLOUDS DO CONTAIN A
SPRINKLE OR TWO. SHORT WAVE MOVES OFFSHORE BY THIS EVENING AND
CLOUDS DISSIPATE. DEWPOINTS TONIGHT WILL BE IN THE 20S AND WITH THE
RESIDUAL MOISTURE FROM THE LOW CLD DECK MAY HAVE SOME FOG OVERNIGHT
AS WINDS DROP OFF TO AROUND 2 3 MPH. HIGH PRESSURE OVER THE SOUTHERN
GTLAKES WILL THEN CONTINUES TO ADVANCE EAST. CLOSED LOW OVER THE
SOUTHWEST WILL REMAIN STATIONARY WHILE DISTURBING THE FLOW ACROSS
THE SOUTH. MEANWHILE, A ZONAL FLOW DEVELOPS FROM NORTHERN CALIFORNIA
OVER TO THE MID ATLANTIC COAST. THE TEMPERATURE GRADIENT AT 80H
KEEPS OUR CWA IN +10C TO +4C WITH THE ARCTIC AIR JUST SOUTH OF JAMES
BAY.

WHENEVER WE HAVE THIS SET-UP WE GENERALLY GET A LAZY FRONT PARALLEL
TO THE NRN SATES WITH THE FAST FLOW DRAGGING IT INTO NEW ENGLAND AND
HANGING IT UP OVER OUR REGION. WE SEE THAT HAPPENING FROM TUESDAY
AFTERNOON AS THE FRONT, AND THE RIDGE OVER THE MID ATLANTIC AND
SOUTHEAST HOLD NEAR STATIONARY. SOME LIGHT PCPN MOVES THRU NRN AREAS
BUT GENERALLY JUST SOME CLOUDS TO DEAL WITH IN THE SHORT TERM.
TEMPERATURES IN THE SHORT TERM WILL CLIMB ABOVE NORMAL DURING THE
DAY, WITH LOWS BELOW NORMAL TONIGHT BUT AT OR ABOVE FOR TUESDAY
MORNING.

&&

.LONG TERM / WEDNESDAY THROUGH SUNDAY...

THE SFC FRONT SETTLES OVER THE CWA FROM WEST TO EAST CONNECTING BACK
TO A LOW IN THE HIGH PLAINS. STRONG WARM AIR ADVECTION ALONG THE
BOUNDARY WILL PROVIDE ENOUGH LIFT FOR SHOWERS TO FORM AS THE PLAINS
LOW MOVES NORTHNORTHEAST.  THIS WILL KEEP OUR CWA IN THE WARM SECTOR
AND THE QUESTION BECOMES JUST HOW WARM WILL IT GET HERE. THE FRONT
REMAINS OVER THE REGION INTO THURSDAY WITH THE QPF APPROACHING .50
INCH IN THE WESTERN PART OF PA TO NEARLY .75 INCH. MOISTURE FROM THE
LOW THAT EMANATED IN THE SW AND A STRONG SHORT WAVE IN THE NORTHERN
BRANCH WILL SEND THE WINDS BACKING TO THE SOUTHWEST AND PROLONGING
THE SHOWERS INTO FRIDAY. STRONG COLD AIR ADVECTION SWEEPS ACROSS THE
REGION WITH THE UPPER LOW ROTATING INTO NORTHERN NEW ENGLAND. QPF
AMNTS ON THE COLD SIDE ARE LESS THAN ONE TENTH OF AN INCH.

CANT FORGET THE SUN ANGLE THIS TIME OF YEAR SO NOT EXPECTING ANY
PROBLEMS WITH A CHANGEOVER TO SNOW. HOWEVER, THE TEMPERATURES WILL
BE ON COOL SIDE AS WE END THE WEEK INTO THE WEEKEND. CYCLONIC FLOW
WITH COOL AIR TO CONTINUE INTO THE WEEKEND WITH OCCASIONAL WEAKER
SHORT WAVES ROTATING AROUND THE LOW AND BRINGING PERIODIC CLOUDS AND
SOME VERY LIGHT PRECIPITATION.

THOUGHT WE HAD A SHOT AT 70 DEGREES ON THURSDAY BUT LOOKS AS THOUGH
THAT WONT PAN OUT. NOT UNUSUAL FOR TEMPERATURES TO FLIP FLOP FROM
SPRING TO LATE WINTER THIS TIME OF YEAR.

BY THE WEEKS END, THE COMBINATION OF THE HIGH OFFSHORE AND THE
APPROACHING LOW,  WILL DEVELOP A FAST 80H FLOW, GOOD OMEGA AND SOME
QPF AMOUNTS BETWEEN 1 TO 2 INCHES ACROSS EASTERN PARTS OF THE CWA.

&&

.AVIATION...
STRATOCUMULUS MOVED DOWN OVER OUR NORTHERN TAF SITES FROM THE
NORTHWEST EARLIER IN A COLD AIR ADVECTION SITUATION, AND ACCORDING
TO EARLY AFTERNOON SATELLITE TRENDS, THESE CLOUDS (MAINLY OVER ABE
AT 19Z) SHOULD DISSIPATE THROUGH LATE AFTERNOON. BROKEN TO OVERCAST
CONDITIONS SHOULD IMPROVE THERE TO SCATTERED BY 21Z OR 22Z, AND THEN
TO CLEAR BY DARK. OTHER AREAS SPORTING SCATTERED CLOUDS OVER THE
CENTRAL TAF SITES SHOULD BECOME CLEAR IN THE 20Z TO 22Z TIME FRAME.

WITH THE BOUNDARY LAYER (ALMOST OR FULLY) DECOUPLING LATER THIS
EVENING, LIGHT WINDS COULD LEAD TO A FEW OF THE TAF SITES DROPPING
TO THE DEWPOINT UNDER GOOD RADIATIONAL CONDITIONS. SO, A TEMPO GROUP
WAS ADDED FOR A FEW PLACES FOR MARGINAL VFR VISIBILITIES IN FOG
THROUGH 12Z.

&&

.MARINE...
NO HEADLINES WILL BE CARRIED WITH THIS FORECAST, AS HIGH PRESSURE
BUILDS OVER THE AREA WATERS. HOWEVER, WINDS AND WAVES ARE LIKELY TO
BUILD TO SMALL CRAFT ADVISORY CONDITIONS LATER IN THE FORECAST
PERIOD, PROBABLY WEDNESDAY NIGHT OR MORE LIKELY THURSDAY, AS THE
DEVELOPING SOUTHWEST FLOW BECOMES FAIRLY STOUT, FOLLOWED BY A STRONG
NORTHWEST FLOW POST-LOW.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

OVERVIEW/SHORT-LONG TERM...EBERWINE
AVIATION/MARINE.../
Hazardous weather outlook, Mar 11, 3:01 AM EST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
401 AM EDT SUN MAR 11 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-121000-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
401 AM EDT SUN MAR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-121000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
401 AM EDT SUN MAR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Montgomery

When
March 11, 4:00 PM EST to 5:30 PM EST
Where
Montgomery forecast zone
Reported by
Newspaper

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19319.